Alert archive / Maine / High Wind Watches in 2011
High Wind Watch 3, NWS Caribou, ME
NWS Caribou, ME issued this high wind watch at Dec 26, 2011, 4:05 PM EST for Hancock County, Washington County, Maine. It took effect at Dec 27, 2011, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 26, 2011, 4:05 PM EST (21:05 UTC)
- In effect from
- Dec 27, 2011, 10:00 PM EST
- Expired
- Dec 27, 2011, 4:34 AM EST
- In force
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752 WWUS71 KCAR 262105 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 405 PM EST MON DEC 26 2011 MEZ029-030-270515- /O.NEW.KCAR.HW.A.0003.111228T0300Z-111228T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 405 PM EST MON DEC 26 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TUESDAY OVERNIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR OR LESS WINDS WITH EQUIVALENT IMPACTS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PF/VJN
2 follow-up statements
864 WWUS71 KCAR 270115 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 815 PM EST MON DEC 26 2011 MEZ029-030-271500- /O.CON.KCAR.HW.A.0003.111228T0300Z-111228T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 815 PM EST MON DEC 26 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TUESDAY OVERNIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...GUSTS OF 58 MPH OR STRONGER OR LESSER WINDS WITH EQUIVALENT IMPACTS MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ VJN
710 WWUS71 KCAR 270934 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 434 AM EST TUE DEC 27 2011 MEZ029-030-271800- /O.UPG.KCAR.HW.A.0003.111228T0300Z-111228T1500Z/ /O.NEW.KCAR.HW.W.0004.111228T0300Z-111228T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 434 AM EST TUE DEC 27 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING. * IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MEZ015>017-271800- /O.NEW.KCAR.WI.Y.0015.111228T0300Z-111228T1500Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 434 AM EST TUE DEC 27 2011 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY. * WINDS...SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING. * IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ NORCROSS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Dec 26, 3:57 PM EST, 8 minutes earlier.
Area forecast discussion, Dec 26, 3:57 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
357 PM EST MON DEC 26 2011
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST TONIGHT. INTENSIFYING LOW PRESSURE
WILL TRACK WEST OF THE REGION LATER TUESDAY NIGHT THROUGH
WEDNESDAY...BRINGING A PERIOD OF WET AND UNSEASONABLY MILD WEATHER
TO THE AREA. MUCH COLDER AND DRIER AIR WILL SWEEP INTO THE REGION
BEHIND THIS SYSTEM WEDNESDAY NIGHT AND THURSDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
HIGH PRESSURE TO OUR SOUTH WILL CONTINUE TO MOVE EAST THROUGH
TUESDAY. THE LOW CLOUD DECK THAT LINGERED MOST OF THIS AFTERNOON
HAS FINALLY BEGUN TO DISSIPATE BUT HIGH CLOUDS ARE EXPECTED TO
INCREASE LATER TONIGHT. THEREFORE...WE ARE EXPECTING PARTLY CLOUDY
SKIES FOR MOST OF THE EVENING AND OVERNIGHT HOURS. LOWS TONIGHT WILL
FALL INTO THE LOW TO MID TEENS ACROSS MOST OF THE REGION BY MORNING.
TUESDAY WILL BEGIN WITH SOME SUN...BUT CLOUDS WILL BE INCREASING
DURING THE DAY IN ADVANCE OF LOW PRESSURE APPROACHING FROM THE
SOUTHWEST. THE PRECIPITATION WITH THIS SYSTEM IS EXPECTED TO HOLD OFF
UNTIL AFTER SUNSET TUESDAY...SO DESPITE THE INCREASE IN CLOUDS IT
WILL REMAIN DRY FOR MOST OF THE DAY. A MILDER SOUTHWEST FLOW IS
ALSO EXPECTED SO HIGHS ON TUESDAY ARE EXPECTED TO REACH THE LOW TO
MID 30S NORTH AND UPPER 30S TO MID 40S DOWNEAST.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE WILL INTENSIFY WHILE MOVING NORTH TOWARD THE REGION TUESDAY NIGHT.
MODELS ARE NOW IN BETTER AGREEMENT REGARDING THE TRACK OF THE
LOW...WITH THE LOW REACHING WESTERN MAINE LATER TUESDAY NIGHT
THEN CROSSING THE FORECAST AREA WEDNESDAY. THIS MORE WESTERN TRACK
WILL RESULT IN A WARMER SOLUTION. EXPECT RAIN TO DEVELOP ACROSS
DOWNEAST PORTIONS OF THE FORECAST AREA TUESDAY NIGHT. AREAS ALONG
THE COAST WILL ALSO SEE STRENGTHENING SE WINDS WITH GUSTS OF 40-45
MPH LIKELY LATE TUESDAY NIGHT INTO EARLY WEDNESDAY IN RESPONSE TO
A STRONG LOW LEVEL JET. A HIGH WIND WATCH IS NOW IN EFFECT FOR
COASTAL AREAS OF HANCOCK AND WASHINGTON COUNTIES FROM 10 PM
TUESDAY EVENING TO 10 AM WEDNESDAY. A BRIEF MIX OF RAIN/SNOW COULD
OCCUR ACROSS CENTRAL PORTIONS OF THE FORECAST AREA TUESDAY EVENING
BEFORE PRECIPITATION TRANSITIONS TO RAIN. ACROSS NORTHERN PORTIONS
OF THE FORECAST AREA EXPECT PRECIPITATION TO START IN THE FORM OF
SNOW TUESDAY EVENING THEN MIX WITH RAIN OR CHANGE TO ALL RAIN
OVERNIGHT. MINOR SNOW ACCUMULATION OF 1-2 INCHES WILL BE POSSIBLE
OVER NW PORTIONS OF THE FORECAST AREA BEFORE THE TRANSITION. THE
LOW WILL CONTINUE TO INTENSIFY WHILE TRACKING NORTHEAST ACROSS THE
FORECAST AREA WEDNESDAY. ALL AREAS ARE EXPECTED TO CHANGE TO RAIN
WEDNESDAY MORNING AS TEMPERATURES RISE TO NEAR 40 NORTH AND THE
MID TO UPPER 40S SOUTH. THE HEAVIEST AND STEADIEST PRECIPITATION
WILL TAPER OFF BY MIDDAY WEDNESDAY AS THE LOW LIFTS NORTH. IN ITS
WAKE, EXPECT INCREASING WEST WINDS AND FALLING TEMPERATURES AS
COLDER AIR WRAPS IN BEHIND THE SYSTEM. ANY LINGERING SHOWERS WILL
TRANSITION TO SNOW SHOWERS AND FLURRIES BUT BE MAINLY CONFINED TO
CENTRAL AND NORTHERN SECTION.
GUSTY WINDS WILL CONTINUE WEDNESDAY NIGHT WITH SNOW SHOWERS AND FLURRIES
GENERALLY DIMINISHING AS THE LOW MOVES AWAY. EXPECT LOWS BY
THURSDAY MORNING TO BE IN THE -5 TO +5 RANGE NORTH AND IN THE LOW
TO MID TEENS DOWNEAST. THURSDAY WILL FEATURE CONTINUING GUSTY
WINDS WITH THE SLIGHT CHANCE OF A FEW FLURRIES IN THE NORTH.
TEMPERATURES WILL BE SEASONABLY COLD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
INTENSE STORM SYSTEM WILL CONT TO MOVE NE AWAY FROM THE AREA THU
NGT... BRISK NW FLOW IS EXPECTED TO SUBSIDE THU NGT AS RIDGE OF
HIGH PRES GRADUALLY BUILDS EWRD INTO THE STATE. THIS RIDGE WILL
CREST OVER THE FA LATE THU NGT/EARLY FRI NGT THEN SHIFT E OF THE
STATE AS A LOW PRES CLIPPER TYPE SYSTEM MOVES RAPIDLY EWRD FROM
THE GRT LAKES REGION ON FRI. THIS SYSTEM IS EXPECTED TO BRING A
PERIOD OF MAINLY LGT SNOW TO THE AREA LATER FRI AM INTO FRI NGT W/
THIS LOW FCST TO PULL AWAY EARLY SAT. HIGH PRES RETURNS LATER SAT
INTO SUN W/ YET ANOTHER CLIPPER TYPE SYSTEM FCST TO MOVE RAPIDLY
EWRD INTO THE REGION LATER SUN AND PULL EAST OF THE AREA BY EARLY
MON. TEMPS THRU THE PERIOD ARE EXPECTED TO REMAIN SEASONABLY COLD.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
NEAR TERM: VFR CONDITIONS EXPECTED THROUGH MOST OF TUESDAY.
SHORT TERM: CONDITIONS WILL LOWER TO IFR/LIFR LEVELS TUESDAY NIGHT THROUGH
EARLY WEDNESDAY. CONDITIONS WILL BEGIN TO IMPROVE DOWNEAST
WEDNESDAY AFTERNOON...WITH IFR/MVFR CONDITIONS PERSISTING ACROSS
NORTHERN AREAS. OCCASIONAL MVFR CONDITIONS COULD LINGER ACROSS THE
NORTH AND MOUNTAINS WEDNESDAY NIGHT WITH VFR CONDITIONS DOWNEAST.
MAINLY VFR CONDITIONS ARE EXPECTED ACROSS THE REGION THURSDAY.
LONG TERM (THU NIGHT THRU SAT): VFR CONDS ARE EXPECTED THU NGT
INTO FRI AM W/ A PERIOD OF POOR FLYING WEATHER EXPECTED LATER FRI
AM THRU FRI NGT. A RETURN TO VFR IS EXPECTED BY SAT AM.
&&
.MARINE...
NEAR TERM: WIND/SEAS WILL REMAIN BELOW SCA LEVELS TONIGHT. WINDS ARE THEN
EXPECTED TO CONTINUE TO INCREASE DURING TUESDAY...REACHING GALE
FORCE LEVELS AFTER DARK.
SHORT TERM: GALE CONDITIONS ARE EXPECTED TO DEVELOP TUESDAY NIGHT AND
PERSIST THROUGH EARLY THURSDAY WITH A BRIEF RESPITE LIKELY AROUND
MIDDAY WEDNESDAY. A GALE WARNING IS IN EFFECT FROM 10 PM TUESDAY
EVENING TO 10 AM WEDNESDAY MORNING. ALSO EXPECT LOW VISIBILITIES
TUESDAY NIGHT AND EARLY WEDNESDAY DUE TO RAIN.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR MEZ029-030.
MARINE...GALE WARNING FROM 10 PM TUESDAY TO NOON EST WEDNESDAY FOR
ANZ050>052.
&&
NEAR TERM...DUDA
SHORT TERM...FITZSIMMONS
LONG TERM...KHW
AVIATION...DUDA
MARINE...DUDA/FITZSIMMONSHazardous weather outlook, Dec 26, 3:39 PM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 339 PM EST MON DEC 26 2011 MEZ001>006-010-011-015>017-031-032-272045- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 339 PM EST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-030-272045- COASTAL HANCOCK-COASTAL WASHINGTON- 339 PM EST MON DEC 26 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-272045- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 339 PM EST MON DEC 26 2011 ...GALE WARNING IN EFFECT FROM 10 PM TUESDAY TO NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:21 PM EST | Gale Warning | CAR | 3 days |
Nearby
High Wind Watches in Maine, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.